MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SpyScope DS II; Choledochoscope And Accessories, Flexible/Rigid

BOSTON SCIENTIFIC CORPORATION SpyScope DS II; Choledochoscope And Accessories, Flexible/Rigid
Model Number M00546610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Respiratory Failure (2484)
Date of Event 08/28/2026
Type of Reportable Event Death
Event or Problem Description
It was reported to boston scientific corporation that a spyglass procedure with biopsy was performed on (b)(6) 2026 at approximately 9:00 am at (b)(6).The procedure involved exploration of the bile ducts using one spyscope and biopsy of the bile duct walls using one spybite max.The procedure was requested by endoscopist ana alicia rosales solis and was performed in the outpatient procedure room without an autolite console or probe.The physician initiated the ercp using an olympus duodenoscope and sphincterotome, with the assistance of two endoscopy technicians and one resident physician.After sphincterotomy, the spyscope was prepared by flushing the working and irrigation channels with saline and connecting the irrigation channel to a water pump.The spyglass console and illumination were activated, and video recording was confirmed.The bile ducts were successfully examined with the spyscope, and no bleeding was observed.The physician then requested the spybite max to obtain biopsies of the bile duct walls.The biopsies were completed without reported complications.After the final biopsy, the physician noticed that the patient had developed a blue discoloration and informed the anesthesiologist that the patient was desaturating.The duodenoscope was immediately removed to allow resuscitation efforts to begin.The technician removed the spyscope and spyglass equipment from the room and remained available outside while resuscitation was performed for approximately 40 minutes however, the patient did not survive.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope ds ii was used during an endoscopic retrograde cholangiopancreatography (ercp) with biopsy collection on (b)(6) 2026 for treatment of indeterminate stricture.The physician initiated the ercp using a duodenoscope and sphincterotome, with the assistance of two endoscopy technicians and one resident physician.After sphincterotomy, the spyscope was prepared by flushing the working and irrigation channels with saline and connecting the irrigation channel to a water pump.The spyglass console and illumination were activated, and video recording was confirmed.The bile ducts were successfully examined with the spyscope, and no bleeding was observed.The physician then requested the spybite max to obtain biopsies of the bile duct walls.The biopsies were completed without complications.After the final biopsy, the physician noticed that the patient had developed a blue discoloration and informed the anesthesiologist that the patient was desaturating.The duodenoscope was immediately removed to allow resuscitation efforts to begin.Cardiopulmonary resuscitation was performed for approximately 40 minutes however, the patient did not survive.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code eo742 captures the reportable event of respiratory failure.Imdrf impact code f2306 captures the reportable event of resuscitation.Imdrf impact code f02 captures the reportable event of patient's death.Block h11: correction made to b5 describe event or problem.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code eo742 captures the reportable event of respiratory failure.Imdrf impact code f2306 captures the reportable event of resuscitation.Imdrf impact code f02 captures the reportable event of patient's death.

Brand Name
SpyScope DS II
Common Device Name
Choledochoscope And Accessories, Flexible/Rigid
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
cashel road
clonmel
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50923454
Report Number3005099803-2026-03946
Device Sequence Number5394301
Product Code FBN
UDI-Device Identifier08714729965404
UDI-Public(01)08714729965404(17)280401(10)40453868
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K183636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00546610
Device Catalogue NumberM00546610
Device Lot Number0040453868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date09/28/2026
Supplement Report FDA Received Date09/29/2026
Date Device Manufactured04/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown